MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SS8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
I would like to bring to your attention that on (b)(6) 2025 during one of our ep procedures, one of your 8 french safe sheath ii products had fractured and became separated at the wingtip hub and its sheath body during the splitting process.This failure caused the sheath body to be left inside the vessel of the patient.Fortunately, the physician was able to extract the remaining sheath from the patient.This is meant for your awareness and currently remains an isolated incident with this product from the lot number we have.Information provided is from the implanting physician.No patient information provided.The procedure performed is a dual implantable cardioverter defibrillator.The event occurred at (b)(6) hospital.There was no delay in the procedure and no medical or surgical intervention provided.The physician used pickups to pull remaining sheath out of patient vessel.The procedure was completed successfully.Product was discarded.
 
Additional Manufacturer Narrative
No product was provided for analysis.Rma was issued for device return on 14/apr/2025; however, the product was mistakenly discarded by the customer.Procedure completed successfully with different device.There was no adverse event with the patient.As per the event description, the device was fractured and became separated at the wingtip hub and its sheath body during the splitting process.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.The complaint is non-verifiable as the product was not returned for evaluation.Based on the investigation, a capa is not required.In addition, there was no new failure mode identified, and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, g3, g6, h2, & h11.H2 correction: added information for visual inspection of photo provided by customer.No product was provided for analysis.Rma was issued for device return on 14/apr/2025; however, the product was mistakenly discarded by customer service 24/apr/2025.Procedure completed successfully with different device.There was no adverse event with the patient.As per the event description, the device was fractured and became separated at the wingtip hub and its sheath body during the splitting process.A photo was provided showing the defective device; however, it is not possible to determine how the issue occurred by viewing the photo.It is unknown how the device was fractured.A visual inspection was done, and it looks like device was cut (maybe w/scissors?) right beneath the hub.The cut looks too clean.This is an overmolded product and the hub cannot "slip off" or break off the sheath shaft.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.The complaint is non-verifiable as the product was not returned for evaluation.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor FL 24683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor, FL 34683
7279372511
MDR Report Key21920767
Report Number1035166-2025-00028
Device Sequence Number18328711
Product Code DYB
UDI-Device Identifier30891492002235
UDI-Public30891492002235
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS8
Device Catalogue NumberSS8
Device Lot NumberS9370579
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date09/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale